Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 41, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 31, 2009, 3:47 AM EDT. It took effect at May 31, 2009, 9:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2009, 3:47 AM EDT (07:47 UTC)
- In effect from
- May 31, 2009, 9:00 AM EDT
- Expired
- Jun 1, 2009, 1:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
112 WHUS71 KBUF 310747 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 AM EDT SUN MAY 31 2009 LOZ042-043-311600- /O.NEW.KBUF.SC.Y.0041.090531T1800Z-090601T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 347 AM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS WILL CREATE 3 TO 5 FOOT WAVES ON THE NEAR SHORE WATERS OF LAKE ONTARIO THIS AFTERNOON AND EARLY THIS EVENING. WINDS AND WAVES WILL SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-311600- /O.NEW.KBUF.SC.Y.0041.090531T1800Z-090601T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 347 AM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS WILL CREATE 4 TO 6 FOOT WAVES ON THE NEAR SHORE WATERS OF LAKE ONTARIO THIS AFTERNOON AND THIS EVENING. WINDS AND WAVES WILL SUBSIDE BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
802 WHUS71 KBUF 311246 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 846 AM EDT SUN MAY 31 2009 LEZ040-041-312100- /O.EXB.KBUF.SC.Y.0041.090531T1300Z-090531T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 846 AM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS WILL CREATE 3 TO 5 FOOT WAVES ON THE NEAR SHORE WATERS OF LAKE ERIE THIS AFTERNOON. WINDS AND WAVES WILL SUBSIDE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-312100- /O.EXT.KBUF.SC.Y.0041.090531T1300Z-090601T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 846 AM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS WILL CREATE 3 TO 5 FOOT WAVES ON THE NEAR SHORE WATERS OF LAKE ONTARIO THIS AFTERNOON AND EARLY THIS EVENING. WINDS AND WAVES WILL SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-312100- /O.EXT.KBUF.SC.Y.0041.090531T1300Z-090601T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 846 AM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS WILL CREATE 4 TO 6 FOOT WAVES ON THE NEAR SHORE WATERS OF LAKE ONTARIO THIS AFTERNOON AND THIS EVENING. WINDS AND WAVES WILL SUBSIDE BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
495 WHUS71 KBUF 311908 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 308 PM EDT SUN MAY 31 2009 LEZ040-041-010000- /O.EXT.KBUF.SC.Y.0041.000000T0000Z-090601T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 308 PM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS WILL CREATE 3 TO 5 FOOT WAVES ON THE NEAR SHORE WATERS OF LAKE ERIE THIS AFTERNOON. WINDS AND WAVES WILL SUBSIDE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-010200- /O.EXT.KBUF.SC.Y.0041.000000T0000Z-090601T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 308 PM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS WILL CREATE 3 TO 5 FOOT WAVES ON THE NEAR SHORE WATERS OF LAKE ONTARIO THIS AFTERNOON AND EARLY THIS EVENING. WINDS AND WAVES WILL SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-010315- /O.EXT.KBUF.SC.Y.0041.000000T0000Z-090601T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 308 PM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT MONDAY. WEST WINDS OF 15 TO 25 KNOTS WILL CREATE 4 TO 6 FOOT WAVES ON THE NEAR SHORE WATERS OF LAKE ONTARIO THIS AFTERNOON AND THIS EVENING. WINDS AND WAVES WILL SUBSIDE BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
514 WHUS71 KBUF 010209 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1009 PM EDT SUN MAY 31 2009 LOZ042-043-010315- /O.EXP.KBUF.SC.Y.0041.000000T0000Z-090601T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1009 PM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WIND AND WAVES HAVE DROPPED BELOW THE CRITERIA NEEDED FOR A SMALL CRAFT ADVISORY. $$ LOZ044-045-010500- /O.CON.KBUF.SC.Y.0041.000000T0000Z-090601T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1009 PM EDT SUN MAY 31 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY. WEST TO NORTHWEST WINDS WILL DIMINISH TONIGHT AS HIGH PRESSURE MOVES EAST ACROSS NEW YORK STATE. THIS WILL ALLOW THE WAVES TO SUBSIDE BELOW THE CRITERIA NEEDED FOR A SMALL CRAFT ADVISORY A LITTLE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 31, 3:37 AM EDT, 10 minutes earlier.
Area forecast discussion, May 31, 3:37 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
337 AM EDT SUN MAY 31 2009
.SYNOPSIS...
A COLD FRONT CROSSING EASTERN NEW YORK WILL KEEP LINGERING SHOWER
ACTIVITY ACROSS PARTS OF THE EASTERN END OF LAKE ONTARIO THIS
MORNING...WHILE ELSEWHERE IT WILL BE DRY AND BRISK UNDER A MIX OF
CLOUDS AND SUNSHINE. UNSEASONABLY COOL HIGH PRESSURE WILL SINK SOUTH
INTO THE AREA BEHIND THE FRONT LATER TODAY AND TONIGHT. FROST AND
FREEZE CONDITIONS ARE POSSIBLE EARLY MONDAY MORNING...ESPECIALLY IN
THE DEEP VALLEYS OF THE SOUTHERN TIER AND AREAS EAST OF LAKE
ONTARIO. ANOTHER COLD FRONT WILL BRING SHOWERS TO THE REGION
MONDAY...WITH UNSEASONABLY COOL TEMPERATURES REMAINING INTO MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 06Z...A COLD FRONT WAS SLOWLY WORKING ACROSS THE WRN COUNTIES
OF THE STATE. NUMEROUS SHOWERS WERE STILL FOUND OVER THE COUNTIES
BORDERING LAKE ONTARIO FROM THE FALLS TO WATERTOWN...WITH THE ODD
LIGHTNING STRIKE SHOWING UP FROM TIME TO TIME. THIS CONVECTION WILL
DIMINISH IN COVERAGE DURING THE WEE HOURS OF THE MORNING AS LARGE
SCALE SUBSIDENCE OVERSPREAD THE REGION IN THE WAKE OF THE FRONT.
LATER TODAY...DRIER AIR WILL POUR ACROSS ALL OF WRN AND NORTH
CENTRAL NEW AS LOW LEVEL RIDGING WILL BECOME ESTABLISHED. THIS
DESPITE AN ANOMALOUSLY DEEP H5 VORTEX (-3 STD) THAT WILL SETTLE TO
THE SOUTHEAST FROM ONTARIO TO THE ST LAWRENCE VALLEY. WHILE THE BULK
OF THE REGION WILL IMPROVE TO PARTLY TO MOSTLY SUNNY CONDITIONS...
THE COLD AIR ASSOCIATED WITH THE DIGGING SHORTWAVE COULD MAKE THINGS
UNSTABLE ENOUGH EAST OF LK ONTARIO FOR AN ISOLATED SHOWER OR EVEN A
BRIEF TSRA WELL INLAND AWAY FROM THE LAKE.
THE DEEP UPPER LEVEL VORTEX WILL CIRCULATE UNSEASONABLY COOL AIR
ACROSS THE REGION TODAY...WITH H85 TEMPS OF -2C ONLY SUPPORTING MAX
TEMPS THAT WILL RANGE FROM THE LOW-MID 50S EAST OF LK ONTARIO TO
BETWEEN 55 AND 60 ACROSS THE WESTERN COUNTIES. THESE VALUES WILL BE
SOME 10 TO 15 DEGREES F BELOW NORMAL LATE MAY TEMPS.
THE RELATIVELY LOW MAX TEMPS WILL BE ACCOMPANIED BY A BRISK WEST
WINDS DURING THE MIDDAY AND AFTERNOON. A WELL ALIGNED NORTHWEST
GRADIENT FROM JUST OFF THE SFC TO 10K FT WILL EASILY MIX 25 TO 30
MPH WINDS DOWN TO THE SFC...SO IT WILL FEEL EVEN COOLER. WHILE NOT A
PROBLEM FOR THE GENERAL PUBLIC...THESE WINDS WILL BE A CONCERN FOR
RECREATIONAL BOATERS. SEE MARINE DISCUSSION BELOW.
FOR TONIGHT (SUN NIGHT)...SFC HIGH PRESSURE WILL CROSS THE REGION.
MAINLY CLEAR SKIES (TO START THE NIGHT) AND DIMINISHING WINDS WILL
COMBINE WITH THE UNSEASONABLY COOL AIRMASS TO SET THE STAGE FOR GOOD
RADIATIONAL COOLING. TEMPS ACROSS THE BULK OF WRN NEW YORK WILL DROP
INTO THE UPPER 30S AND LOWER 40S...WITH WIDESPREAD READINGS IN THE
LOWER 30S ACROSS THE INTERIOR OF THE WRN SOUTHERN TIER AND EAST OF
LK ONTARIO. THESE AREAS HAVE HAD A FREEZE WATCH IN PLACE...AND THE
WATCH WILL BE LEFT INTACT FOR THE DAYSHIFT TO RE-EXAMINE.
THE MAIN FLY IN THE OINTMENT FOR POSSIBLE FROST PROBLEMS WILL BE THE
TIMING OF THE CIRRUS SHIELD THAT SHOULD QUICKLY SPREAD ACROSS THE
REGION IN THE WAKE OF THE SFC RIDGE. WARM ADVECTION WILL SET UP OVER
THE ERN GREAT LAKES AFTER MIDNIGHT...SO THE TIMING OF THE CIRRUS
AHEAD OF THAT WILL BE CRITICAL AS TO HOW COLD WE GET AT THE SFC.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UPPER LEVEL FLOW TURNING MORE ZONAL THIS PERIOD AS THE DEEP POLAR
VORTEX SHIFTS NORTHEAST FLATTENING FLOW ACROSS THE GREAT LAKES AND
NORTHEAST CONUS. EMBEDDED SHORT WAVE ENERGY WORKING THROUGH THE
AREA IN THE FAST FLOW ALOFT WILL BRING THE POTENTIAL FOR SHOWERS
AND ISOLATED STORMS MONDAY. ONCE THIS UPPER WAVE PUSHES EAST OF
THE AREA...THERE LOOKS TO BE A RETURN TO MAINLY DRY WEATHER FOR
MONDAY NIGHT AND AT LEAST THE FIRST OF TUESDAY. UPSTREAM WARM
FRONT WILL BE PUSHING NORTH TROUGH THE OHIO VALLEY AND SOUTHERN
GREAT LAKES WITH ASSOCIATED PRECIPITATION WORKING NORTHWARD INTO
AT LEAST THE SOUTHERN TIER LATER TUESDAY. STILL A GOOD DEAL ON
UNCERTAINTY ON FAR NORTH PRECIPITATION WILL REACH...THEREFORE WILL
MAINTAIN CHANCE CATEGORY PROBABILITIES FOR NOW. BOTH MONDAY AND
TUESDAY LOOK A GOOD 5 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF
YEAR WITH HIGHS LIKELY REMAINING IN THE 60S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
GEFS ENSEMBLE MEAN AND OPERATIONAL MEDIUM RANGE GUIDANCE IS IN GOOD
AGREEMENT TODAY IN DEVELOPING A COUPLED NEGATIVE NAO/POSITIVE PNA
PATTERN ACROSS THE WESTERN HEMISPHERE DURING THE FIRST WEEK IN JUNE.
HIGH LATITUDE BLOCKING OVER GREENLAND AND THE DAVIS STRAIT COUPLED
WITH A PERSISTENT TROUGH OVER THE ALEUTIANS WILL PRODUCE THE TYPICAL
LONGWAVE RESPONSE OVER THE NOAM SECTOR...WITH RIDGING ALONG THE WEST
COAST AND A DEEP TROUGH OVER THE GREAT LAKES AND SOUTHEAST CANADA. A
CUTOFF LOW JUST OFF THE CALIFORNIA COAST WILL ADD SOME COMPLEXITY TO
THE LONGWAVE PATTERN. THIS FLOW CONFIGURATION ACROSS NOAM WILL
PRODUCE BELOW AVERAGE TEMPERATURES FOR DAYS 4-7...AND LIKELY INTO
WEEK 2 OF THE FORECAST AS WELL FOR THE GREAT LAKES AND NEW ENGLAND
WITH A FRESH DELIVERY OF COOL CANADIAN AIR EVERY FEW DAYS IN THE
MEAN NORTHWEST FLOW ALOFT.
LOOKING AT THE FORECAST DETAILS...NOT MUCH IN THE WAY OF SIGNIFICANT
SYSTEMS DURING THE DAY 4-7 PERIOD. THE LONGWAVE PATTERN WILL PREVENT
ANY DEEP MOISTURE FROM RETURNING NORTH TO OUR LATITUDE...SO WE WILL
INSTEAD BE LEFT WITH A MORE FALL-LIKE PATTERN OF MOISTURE STARVED
CONTINENTAL SYSTEMS. AT THE START OF THE PERIOD FOR WEDNESDAY AND
THURSDAY A BAROCLINIC ZONE WILL BE STALLED OUT TO THE SOUTH OF THE
REGION FROM THE CENTRAL APPALACHIANS THROUGH THE MID ATLANTIC. THE
00Z/30 GFS AND THE MAJORITY OF ITS ENSEMBLE MEMBERS KEEP THIS
FRONTAL BOUNDARY FAR ENOUGH SOUTH TO KEEP THE WED-THU TIME FRAME
DRY. THE 00Z/30 ECMWF IS FARTHER NORTH WITH THE 00Z/30 GEM IN THE
MIDDLE. FOR NOW WILL RETAIN CONTINUITY AND KEEP A DRY FORECAST FOR
THE MIDWEEK PERIOD. TEMPS WILL BE COOL THROUGH THE PERIOD WITH HIGHS
ONLY IN THE MID 60S ACROSS THE LOWER ELEVATIONS AND LOWER 60S ACROSS
THE HIGHER TERRAIN.
AS WE HEAD TOWARDS THE END OF THE WEEK AND DAY 7...FORECAST
UNCERTAINTY BEGINS TO INCREASE AS EXPECTED. THE GFS AND SEVERAL OF
THE GEFS ENSEMBLE MEMBERS BRING A MORE POTENT NORTHWEST FLOW
SHORTWAVE ACROSS THE GREAT LAKES FRIDAY NIGHT AND SATURDAY...WHILE
THE ECMWF IS MUCH SLOWER WITH THIS FEATURE AND BRINGS IT THROUGH THE
GREAT LAKES A FULL 24 HOURS LATER ON DAY 8. GIVEN SOME LIMITED
SUPPORT FROM THE GEFS ENSEMBLE MEAN AND THE OVERALL PATTERN
EVOLUTION...WILL INTRODUCE LOW CHANCE POPS FOR DAY 7 SAT. AHEAD OF
THIS FEATURE...A SOUTHWEST FLOW OF MILDER AIR WILL ALLOW TEMPS TO
RECOVER TO NEAR SEASONAL AVERAGES ON FRIDAY WITH HIGHS BACK INTO THE
70S IN MOST PLACES. AS MENTIONED ABOVE HOWEVER...THIS WARMUP APPEARS
TO BE SHORT LIVED GIVEN THE -NAO/+PNA PATTERN IN PLACE.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT WILL CROSS WRN AND NORTH CENTRAL NEW YORK DURING THE
REMAINING OVERNIGHT HOURS...AND WHILE THIS FRONT WILL CONTINUE TO
GENERATE SOME SHOWERS AND EVEN THE ISOLATED TSRA...VFR CONDITIONS
WILL PREVAIL.
DRIER AIR OVER MICHIGAN AND LAKE HURON WILL THEN MOVE ACROSS THE
REGION DURING THE MORNING DAYLIGHT HOURS...WITH MOST SITES LOSING
THEIR CIGS ALTOGETHER. THE MAIN CONCERN LATER TODAY WILL BE SOME
GUSTY SFC WINDS AS WESTERLY WINDS WILL AVERAGE 15 TO 30 KNOTS DURING
THE MIDDAY AND AFTERNOON. THE LOWEST 3K FEET WILL BE WELL MIXED
THOUGH...SO WIND SHEAR IS NOT EXPECTED TO BE AN ISSUE.
EAST OF LK ONTARIO...THERE WILL BE THE CHANCE FOR SOME VERY ISOLATED
CONVECTION THIS AFTERNOON. WILL KEEP THE MENTION OF CB IN THE KART
TAF...BUT EXPECT THE STABILIZING EFFECTS FROM A WIND OFF LK ONTARIO
TO KEEP TRUE CONVECTION MUCH FURTHER INLAND.
FOR TONIGHT (SUN NIGHT)...HIGH PRESSURE WILL MOVE ACROSS THE AREA
AND KEEP FAIR WX/VFR CONDITIONS IN PLACE. NOT TOO FAR AWAY THOUGH
OVER SOUTHERN ONTARIO...WARM ADVECTION PROCESSES COULD LEAD TO SOME
-SHRA/TSRA AFTER MIDNIGHT.
OUTLOOK...
MONDAY...VFR IN SCT SHOWERS.
TUESDAY...VFR IN SCT SHOWERS.
WEDNESDAY...VFR.
&&
.MARINE...
FRESH TO STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP TODAY AS THE
PRESSURE GRADIENT TIGHTENS ACROSS THE LOWER LAKES. STRONGER WIND
CONDITIONS ARE EXPECTED ON LAKE ONTARIO WITH WAVE HEIGHT BUILDING TO
OVER 4 FEET BY AFTERNOON...BEFORE DIMINISHING LATER THIS EVENING.
SMALL CRAFT ADVISORIES WILL BE ISSUED FOR THE LAKE ONTARIO NEARSHORE
FOR THIS AFTERNOON AND EVENING. CONDITIONS WILL BECOME CHOPPY AS
WELL ON LAKE ERIE WITH CONDITIONS REMAINING JUST BELOW SMALL CRAFT
CRITERIA...ALTHOUGH IT IS NOT OUT OF THE QUESTION THAT CHOPPIER
CONDITIONS MAY DEVELOP BY THIS AFTERNOON. WIND AND WAVE CONDITIONS
WILL SUBSIDE ON THE LAKES TONIGHT AND MONDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
NYZ007-008-020-021.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR LOZ042-043.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING FOR LOZ044-045.
&&
SYNOPSIS...TMA
NEAR TERM...RSH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...RSH
MARINE...TMAHazardous weather outlook, May 30, 3:41 PM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EDT SAT MAY 30 2009 NYZ001>005-010-011-311945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- 341 PM EDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019-085-311945- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- 341 PM EDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UNSEASONABLY COLD AIRMASS IS EXPECTED TO SETTLE ACROSS THE LOWER GREAT LAKES REGION SUNDAY NIGHT INTO EARLY MONDAY MORNING. THIS MAY RESULT IN AREAS OF FROST...ESPECIALLY IN AREAS AWAY FROM THE LAKES. THE COLDEST TEMPERATURES ARE EXPECTED IN THE NORMALLY COLDER INLAND VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ020-021-311945- CATTARAUGUS-ALLEGANY- 341 PM EDT SAT MAY 30 2009 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. AN UNSEASONABLY COLD AIRMASS IS EXPECTED TO SETTLE ACROSS THE LOWER GREAT LAKES REGION SUNDAY NIGHT INTO EARLY MONDAY MORNING. THIS MAY RESULT IN WIDESPREAD FROST...ESPECIALLY IN THE COLDER VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-311945- OSWEGO- 341 PM EDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UNSEASONABLY COLD AIRMASS IS EXPECTED TO SETTLE ACROSS THE LOWER GREAT LAKES REGION SUNDAY NIGHT INTO EARLY MONDAY MORNING. THIS MAY RESULT IN AREAS OF FROST...ESPECIALLY IN AREAS AWAY FROM THE LAKESHORE. THE COLDEST TEMPERATURES ARE EXPECTED IN THE NORMALLY COLDER TUG HILL REGION. ALONG THE IMMEDIATE LAKESHORE... THE RISK OF FROST IS MUCH LOWER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-311945- JEFFERSON-LEWIS- 341 PM EDT SAT MAY 30 2009 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. AN UNSEASONABLY COLD AIRMASS IS EXPECTED TO SETTLE ACROSS THE LOWER GREAT LAKES REGION SUNDAY NIGHT INTO EARLY MONDAY MORNING. THIS MAY RESULT IN WIDESPREAD FROST...ESPECIALLY IN THE NORMALLY COLDER AREAS OF THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS. THE RISK FOR FROST IS MUCH LESS ALONG THE IMMEDIATE LAKE ONTARIO SHORELINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-311945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 341 PM EDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, May 30, 10:24 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1024 PM EDT SAT MAY 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM MARINE TSTM WIND 4 NNW NEWFANE 43.34N 78.72W
05/30/2009 M49 MPH NIAGARA NY C-MAN STATION
0810 PM MARINE TSTM WIND 1 NW YOUNGSTOWN 43.26N 79.06W
05/30/2009 M46 MPH NIAGARA NY C-MAN STATION
0900 PM MARINE TSTM WIND 2 WSW BUFFALO 42.88N 78.89W
05/30/2009 M43 MPH ERIE NY C-MAN STATION
&&
SAGEThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| May 30, 9:00 PM EDT | Special Marine Warning | BUF | 31 min | |
| May 31, 12:10 PM EDT | Frost Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Jefferson, Livingston and 3 more | 20 hr |
| May 31, 12:10 PM EDT | Freeze Warning | BUF | Lewis | 20 hr |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.